Raynaud's phenomenon is a common disorder with vasospasm of the digital arteries causing pallor with cyanosis and/or rubor. It can be primary (idiopathic), where it is not associated with other diseases, or secondary to several diseases or conditions, including connective tissue diseases, such as scleroderma and systemic lupus erythematosus. Raynaud's is often mild enough to not require treatment; however, with secondary Raynaud's there is not only vasospasm but also fixed blood vessel defects so the ischaemia can be more severe. Complications can include digital ulcers and could, rarely, lead to amputation. Treatment is often non-pharmacological including avoiding cold and smoking cessation. Calcium channel antagonists, such as nifedipine, are often considered when treatment is needed; however, adverse effects of these drugs can include hypotension, vasodilatation, peripheral oedema and headaches. Other treatments have been studied in randomised, controlled trials including classes of drugs, such as angiotensin II inhibitors, selective serotonin reuptake inhibitors, phosphodiesterase-5 inhibitors (e.g. sildenafil), nitrates (topical or oral; the latter can be limited by adverse effects, such as flushing, headache and hypotension), and for more serious Raynaud's or its complications prostacyclin agonists may be used. There are two large studies that demonstrate that endothelin receptor blockade with bosentan can reduce the number of new digital ulcers in scleroderma patients. However, it does not affect the healing period. Thus, Raynaud's is common and often requires non-pharmacological treatment. When secondary Raynaud's is suspected, such as Raynaud's with an older age at onset or other features of connective tissue disease, then an appropriate history, physical examination and laboratory tests may be indicated to reach an appropriate diagnosis. There have been advances in pharmacological treatment, but some of the treatments are limited by adverse effects.